Heavy Rain, Oneida
- When
- July 26, 7:20 PM CST to 7:55 PM CST
- Where
- Oneida County, 0.3 mi WNW of Three Lakes
- Reported by
- Trained Spotter
- Coordinates
- 45.801, -89.176
Thunderstorms produced 1.32 inches of rain in 35 minutes at Three Lakes.
Thunderstorms developed in association with an approaching upper system. The storms produced isolated large hail, some as large as golf ball size.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Thunderstorms developed in association with an approaching upper system. The storms produced isolated large hail, some as large as golf ball size. Torrential rainfall from the storms caused street and storm sewer flooding in Three Lakes (Oneida Co.).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jul 26, 6:17 PM CST, 1 hour 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 717 PM CDT THU JUL 26 2012 UPDATED AVIATION PORTION FOR 00Z TAF ISSUANCE .SHORT TERM...TONIGHT AND FRIDAY. FIRST CLUSTER OF STORMS MOVING ACROSS NORTHEAST WISCONSIN THIS AFTERNOON. THIS CLUSTER HAS A HISTORY OF PRODUCING WIND GUSTS OF 40 TO 50 MPH... LOCALLY HEAVY RAIN...PEA SIZE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. UPPER LEVEL ENERGY APPROACHING FROM THE NORTHWEST...UNSTABLE AIR AND MANY BOUNDARIES LURKING ACROSS THE AREA WILL CONTINUE TO BRING SCATTERED SHOWERS AND THUNDERSTORMS FOR THE REMAINDER OF THE AFTERNOON AND EVENING. OVERNIGHT...MODELS POINTING TO LOCALIZED HEAVY RAIN EVENT ACROSS PORTIONS OF NORTHEAST WISCONSIN. SOME DIFFERENCES ON WHERE THIS SETS UP. CURRENT THINKING IS THAT HEAVY RAIN WILL FALL FROM APPLETON TO GREEN BAY TO MARINETTE TO RHINELANDER. THE ECMWF WAS A TAD BIT FURTHER SOUTH. WILL STICK WITH THE WRF/GFS SOLUTION. PRECIPITATION IS EXPECTED TO LINGER INTO FRIDAY MORNING ACROSS NORTHEAST WISCONSIN...THEN THERE IS A SMALL CHANCE FOR SHOWERS AND STORMS FRIDAY AFTERNOON. WENT TOWARD THE WARMER GUIDANCE FOR LOWS DUE TO EXPECTED CLOUD COVER AND WENT TOWARD THE WARMER MAV GUIDANCE FOR HIGHS ON FRIDAY. .LONG TERM...FRIDAY NIGHT THROUGH NEXT THURSDAY. ONCE THE SHORTWAVE TROUGH EXITS EARLY THIS WEEKEND...MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT THAT THE STATE OF WISCONSIN WILL RESIDE IN NW FLOW ALOFT...BETWEEN A RIDGE CENTERED OVER THE ROCKIES AND A TROUGH OVER THE EAST COAST. WITH THE WESTERLIES OVERHEAD...VARIOUS SHORTWAVE TROUGHS AND WEAK IMPULSES WILL HAVE POTENTIAL TO GENERATE SHOWERS AND STORMS WITH A WARM/HUMID AIRMASS IN PLACE MONDAY ONWARD. A GENERAL MODEL COMPROMISE WILL WORK WELL FOR MUCH OF THIS PERIOD. FRIDAY NIGHT THROUGH SUNDAY...THE SHORTWAVE TROUGH WILL BE EXITING IN THE EVENING WHILE HIGH PRESSURE BUILDS INTO THE REGION. WEAK CYCLONIC FLOW AND AMPLE MOISTURE IN THE LOW LEVELS SHOULD LEAD TO SCT COVERAGE OF CLOUD COVER FOR THE EVENING UNTIL THE MOISTURE DRIES OUT ABOVE THE SURFACE. STILL PLENTY OF MOISTURE WILL BE LEFT NEAR THE SURFACE FOR FOG FORMATION AS THE SKIES CLEAR AND WINDS GO CALM. GETTING TO THE TIME OF THE YEAR WHERE FOG IS MORE PREVALENT SO WILL INCREASE COVERAGE TO AREAS OF FOG UP NORTH. HIGH PRESSURE THEN DRIFTS OVER THE AREA SATURDAY INTO SATURDAY NIGHT WHEN WILL HAVE MOSTLY CLEAR CONDITIONS. PROBABLY SEE SOME FOG AGAIN SATURDAY NIGHT AS WELL. ON SUNDAY...SHORTWAVE ENERGY WILL BE MAKING ITS WAY INTO THE NORTHERN MISSISSIPPI VALLEY...WHILE WEAK RETURN FLOW SHIFTS INTO WESTERN WISCONSIN. SEEMS A LITTLE TOO FAR WEST FOR PRECIP CHANCES AND WILL BACK OFF IN THIS FORECAST. SEASONABLE TEMPERATURES ON SATURDAY WARM A COUPLE DEGREES ON SUNDAY. REST OF THE FORECAST...SHORTWAVE TROUGHING AND WARM ADVECTION THEN MOVE INTO THE AREA SUNDAY NIGHT INTO MONDAY...WHICH LOOKS LIKE THE NEXT SUBSTANTIAL THREAT OF PRECIP. VARIOUS OTHER SHORTWAVES APPEAR TO ARRIVE SEEMINGLY EVERY DAY OF NEXT WEEK. TOUGH TO EXCLUDE A PERIOD OF SHOWERS AND THUNDERSTORMS...BUT THINK MOST PRECIP WILL BE CONFINED TO THE AFTERNOON/EVENING EACH DAY. CANNOT ADD THAT SORT OF DETAIL TO THE FORECAST QUITE YET SO WILL HAVE TO CLUTTER THE EXTENDED WITH LOW CHANCE POPS. TEMPERATURES TO BE ABOVE NORMAL FOR NEXT WEEK. && .AVIATION...UPPER LOW TO TRANSIT THROUGH NORTHERN WI TONIGHT...TAF CONCERNS ON SHOWER/THUNDERSTORM ACTIVITY AND POSSIBLE LOWER CIGS WITH SHOWER ACTIVITY OVERNIGHT. TRIED TO CAPTURE SCATTERED SHOWER ACTIVITY THROUGH EVENING...FILLING IN OVERNIGHT AS LOW APPROACHES. INSTABITIY WANING A BIT SO HAVE DOWNPLAYED THUNDER A BIT. LOOK FOR LOCALLY HEAVY RAINFALL MAINLY OVER NORTHEAST WI...WITH CIGS LOWERING THROUGH THE NIGHT...TO MVFR CAT. SHOWERS TO LINGER INTO THE MORNING...WITH CU FORMING WITH ANY CLEARING IN THE AFTERNOON. TE && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 702 PM CDT THU JUL 26 2012 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-280015- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 702 PM CDT THU JUL 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE NIGHT. BRIEF GUSTY WINDS AND LOCALLY HEAVY RAIN ARE POSSIBLE WITH THE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM SUNDAY THROUGH WEDNESDAY. HOWEVER...IT IS TOO EARLY TO DETERMINE IF ORGANIZED SEVERE WEATHER WILL DEVELOP DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT...THOUGH SPOTTERS ARE REQUESTED TO REPORT LOCALLY HEAVY RAIN OVER AN INCH OR HEAVY RAINFALL THAT PRODUCES FLOODING. LMZ521-522-541>543-280015- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 702 PM CDT THU JUL 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE TONIGHT. SOME OF THE STRONGER STORMS COULD PRODUCE GUSTY WINDS THAT MAY BE HAZARDOUS FOR SMALL CRAFT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. THUNDERSTORMS ARE POSSIBLE AT TIMES FROM SUNDAY THROUGH WEDNESDAY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
234 PM CDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0233 PM HAIL KIEL 43.91N 88.03W
07/26/2012 M0.50 INCH MANITOWOC WI TRAINED SPOTTER
ALSO REPORTED ESTIMATED WIND GUST OF 40MPH AND HEAVY
RAIN.
&&
ASHLEYWSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 751 PM CDT THU JUL 26 2012 WIZ010-011-270145- FOREST-ONEIDA- 751 PM CDT THU JUL 26 2012 ...STRONG THUNDERSTORM MOVING THROUGH EASTERN ONEIDA COUNTY... AT 746 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES NORTHEAST OF RHINELANDER...MOVING EAST AT 15 MPH. ONE HALF INCH DIAMETER HAIL...WINDS 30 TO 40 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... THREE LAKES... GAGEN... HILES... GUSTY WINDS MAY CAUSE LIGHT WEIGHT OBJECTS TO BE BLOWN OVER. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. AK
The Marquette radar (KMQT), 149 km away, was scanning. The volume nearest the first event began at 01:19 UTC.
1 heavy rain, 1 hail. Local standard time, as filed.
Thunderstorms produced 1.32 inches of rain in 35 minutes at Three Lakes.
Golf ball size hail fell in Birnamwood, near the intersection of U.S. Highway 45 and Church Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2012Every state in 2012This day in weather historyWarnings in Wisconsin, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 402260, 402235.